Tags

, , , , , ,

I would love to live in a world where I didn’t have to take pills. Before cancer, I hardly ever swallowed a pill. Now I take them every single day. I shouldn’t complain really, I only have to take two pills daily. Some women have to take a handful every day. I’m thankful it’s only two, however those two come with side effects. I’m taking tamoxifen and effexor. The tamoxifen is an estrogen blocking drug that inhibits the growth of tumors. I will take this medication everyday for 10 years. Side effects include hot flashes and night sweats, loss of sex drive, mood swings, nausea, leg cramps, muscle aches. Sounds fun, right?! I have experienced most of these and they are awful. I’m usually always cold, but the hot flashes make me want to strip down to nothing and open a window…even when it’s freezing outside! The leg cramps wake me up at night, horrible pain! The mood swings are not fun. One minute I’m happy, happy then BAM I’m feeling like the Hulk and wanting to destroy everything. My four guys have to put up with me and I know it’s not easy. I finally couldn’t take it any longer and went to see my doctor. She was not happy I waited so long to address this situation. She prescribed effexor which is an anti-depressant. I wanted to avoid anti-depressants. I felt if I took them it meant I failed because I couldn’t handle life. My doctor told me there was no medal for not taking anti-depressants. The tamoxifen was causing all these crazy things in my body. It wasn’t my fault. I began taking the effexor and within a couple weeks I noticed changes. The hot flashes stopped, I felt calm. Like I could handle the daily grind of being a wife and mother. The leg cramps continued but I could handle those. I was happy. I was doing well, felt great! So when my surgeon told me I had to stop taking my medicine for two weeks leading up to surgery, I was bummed. My body had just gotten use to the medication and I was happy. To stop taking a drug that was keeping the cancer at bay scared me. My oncologist said it would be fine. The tamoxifen stays in your body after stopping. I was back on an emotional roller coaster I didn’t want to get back on. Fast forward to after surgery and I’m told I can’t start my medication for two more weeks. What?! They wanted to be sure no blood clots would form. Longest two weeks ever. I was ready to get back to my routine. To feel calm and happy. To not worry if every ache and pain was cancer coming back. Two days ago, I finally started taking my medication again. I hate taking pills, but I am excited to be swallowing these two pills everyday. They give me peace of mind, a calming feeling that I’m doing what’s needed to keep cancer away. 

Stay Stong. Stay Positive. 💕 

 

Advertisements